Alert archive / Iowa / River Flood Warnings in 2016
River Flood Warning 52, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Sep 16, 2016, 8:45 AM CDT for Fremont County, Iowa. It took effect at Sep 17, 2016, 11:47 AM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2016, 8:45 AM CDT (13:45 UTC)
- In effect from
- Sep 17, 2016, 11:47 AM CDT
- Expired
- Sep 19, 2016, 3:00 AM CDT
- In force
- 39 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fremont County, IA
The radar
The Omaha radar (KOAX), 103 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nishnabotna River above Hamburg (HMBI4). The gauge peaked at 23.88 ft at Sep 17, 2016, 9:00 AM CDT.
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 27.5 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06810000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
190
WGUS43 KOAX 161345
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
845 AM CDT FRI SEP 16 2016
...The National Weather Service in Omaha has issued a flood warning
for the following river in Iowa...
West Nishnabotna River At Randolph affecting Fremont County.
East Nishnabotna River At Red Oak affecting Montgomery County.
Nishnabotna River Near Hamburg affecting Fremont County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
IAC071-170145-
/O.NEW.KOAX.FL.W.0050.160917T0600Z-160918T0000Z/
/RDPI4.1.ER.160917T0600Z.160917T0600Z.160917T0600Z.NO/
845 AM CDT FRI SEP 16 2016
The National Weather Service in Omaha has issued a
* Flood Warning for
The West Nishnabotna River At Randolph.
* from late tonight to Saturday evening...or until the warning is
cancelled.
* At 8:00 AM Friday the stage was 9.7 feet...or 9.3 feet below flood
stage.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...the river is expected to rise to near flood stage after
midnight tomorrow.
* Impact...at 19.0 feet...Rural agricultural lands begin to flood.
&&
LAT...LON 4105 9556 4105 9544 4092 9552 4078 9555 4078 9563
4092 9561
$$
IAC137-170145-
/O.NEW.KOAX.FL.W.0051.160917T0056Z-160918T1734Z/
/RDOI4.1.ER.160917T0056Z.160917T1200Z.160917T2334Z.NO/
845 AM CDT FRI SEP 16 2016
The National Weather Service in Omaha has issued a
* Flood Warning for
The East Nishnabotna River At Red Oak.
* from this evening to Sunday afternoon...or until the warning is
cancelled.
* At 8:00 AM Friday the stage was 6.9 feet...or 11.1 feet below
flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this evening and continue to
rise to near 20.2 feet by tomorrow morning the river will fall
below flood stage by tomorrow evening.
* Impact...at 20.0 feet...Lowland flooding begins along the west bank.
&&
LAT...LON 4116 9520 4116 9512 4086 9522 4078 9530
4083 9543
$$
IAC071-170145-
/O.NEW.KOAX.FL.W.0052.160917T1930Z-160919T0800Z/
/HMBI4.1.ER.160917T1930Z.160918T0600Z.160918T1400Z.NO/
845 AM CDT FRI SEP 16 2016
The National Weather Service in Omaha has issued a
* Flood Warning for
The Nishnabotna River Near Hamburg.
* from Saturday afternoon to late Sunday night...or until the warning
is cancelled.
* At 8:00 AM Friday the stage was 11.0 feet...or 14.0 feet below
flood stage.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by early tomorrow afternoon and
continue to rise to near 25.4 feet by early Sunday morning the
river will fall below flood stage by late Sunday morning.
* Impact...at 25.0 feet...More extensive lowland flooding begins as
the parking lot near the gauge begins to experience flooding. In
addition, some local farm levees may be overtopped with flood
waters.
&&
LAT...LON 4065 9565 4065 9557 4055 9563 4046 9568
4048 9571
$$3 follow-up statements
539
WGUS83 KOAX 161939
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
239 PM CDT FRI SEP 16 2016
...The Flood Warning continues for...
East Nishnabotna River At Red Oak affecting Montgomery County.
Nishnabotna River Near Hamburg affecting Fremont County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
IAC137-171039-
/O.EXT.KOAX.FL.W.0051.160916T2318Z-160918T0740Z/
/RDOI4.1.ER.160916T2318Z.160917T0600Z.160917T1340Z.NO/
239 PM CDT FRI SEP 16 2016
The Flood Warning continues for
The East Nishnabotna River At Red Oak.
* from this evening to late Saturday night...or until the warning is
cancelled.
* At 2:30 PM Friday the stage was 16.9 feet...or 1.1 feet below
flood stage.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 18.9 feet by after midnight tomorrow. The river will
fall below flood stage by tomorrow morning.
* Impact...at 18.0 feet...Rural lowlands begin to flood along the east
bank.
&&
LAT...LON 4116 9520 4116 9512 4086 9522 4078 9530
4083 9543
$$
IAC071-171038-
/O.EXT.KOAX.FL.W.0052.160917T2100Z-160918T2100Z/
/HMBI4.1.ER.160917T2100Z.160918T0000Z.160918T0300Z.NO/
239 PM CDT FRI SEP 16 2016
The Flood Warning continues for
The Nishnabotna River Near Hamburg.
* from Saturday afternoon to Sunday afternoon...or until the warning
is cancelled.
* At 2:00 PM Friday the stage was 11.1 feet...or 13.9 feet below
flood stage.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and
continue to rise to near 25.1 feet by tomorrow evening. The river
will fall below flood stage by late tomorrow evening.
* Impact...at 25.0 feet...More extensive lowland flooding begins as
the parking lot near the gauge begins to experience flooding. In
addition, some local farm levees may be overtopped with flood
waters.
&&
LAT...LON 4065 9565 4065 9557 4055 9563 4046 9568
4048 9571
$$
DeWald236
WGUS83 KOAX 170059
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
759 PM CDT FRI SEP 16 2016
...The Flood Warning continues for...
Nishnabotna River Near Hamburg affecting Fremont County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
IAC071-171559-
/O.EXT.KOAX.FL.W.0052.160917T1647Z-160918T1500Z/
/HMBI4.1.ER.160917T1647Z.160917T1800Z.160917T2100Z.NO/
759 PM CDT FRI SEP 16 2016
The Flood Warning continues for
The Nishnabotna River Near Hamburg.
* from Saturday morning to Sunday morning...or until the warning is
cancelled.
* At 7:45 PM Friday the stage was 16.3 feet...or 8.7 feet below
flood stage.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late tomorrow morning and
continue to rise to near 25.1 feet by early tomorrow afternoon.the
river will fall below flood stage by tomorrow afternoon.
* Impact...at 25.0 feet...More extensive lowland flooding begins as
the parking lot near the gauge begins to experience flooding. In
addition, some local farm levees may be overtopped with flood
waters.
&&
LAT...LON 4065 9565 4065 9557 4055 9563 4046 9568
4048 9571
$$193
WGUS83 KOAX 171325
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
825 AM CDT SAT SEP 17 2016
...The Flood Warning is cancelled for...
Nishnabotna River Near Hamburg affecting Fremont County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through areas where water covers the road. The
water depth may be too great to allow your vehicle to pass safely.
Turn around...don't drown!
Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax
&&
IAC071-171355-
/O.CAN.KOAX.FL.W.0052.000000T0000Z-160918T1500Z/
/HMBI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
825 AM CDT SAT SEP 17 2016
The Flood Warning is cancelled for
The Nishnabotna River Near Hamburg.
* At 8:15 AM Saturday the stage was 23.9 feet...or 1.1 feet below
flood stage.
* Flood stage is 25.0 feet.
* Forecast...The river will crest below flood stage at 24.5 feet this
afternoon.
* Impact...at 25.0 feet...More extensive lowland flooding begins as
the parking lot near the gauge begins to experience flooding. In
addition, some local farm levees may be overtopped with flood
waters.
&&
LAT...LON 4065 9565 4065 9557 4055 9563 4046 9568
4048 9571
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Sep 16, 6:13 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 16, 6:13 AM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 613 AM CDT FRI SEP 16 2016 .SHORT TERM...(today through Sunday) Issued at 328 AM CDT FRI SEP 16 2016 Ending morning thunderstorms, the chance for afternoon development in our southeast, then a relatively tranquil weekend, are the primary highlights of this forecast. Large area of thunderstorms developed Thursday afternoon under mid level diffluent zone southeast of upper low moving into the Dakotas. Storms affected northeast Nebraska early in the day, then line of severe storms fired along a line from northern Iowa into central Nebraska. That eventually turned into a heavy rain event for much of our area from near Columbus through west central Iowa. Meanwhile mid level vort center spawned more storms in a north-south line in south central Nebraska which progressed through southeast Nebraska and southwest Iowa early Friday. What is left behind are areas of showers with isolated thunderstorms. Extrapolation of showers concurs with short-range model output in moving most of our area on back side of rain by mid morning. That should leave the bulk of the mid day hours dry. However cold front tied to Northern Plains upper low is forecast to swing into southeast Nebraska and southwest Iowa this afternoon, and lingering mid level sheared vorticity over the same area will provide enough of a kicker to get a few storms firing this afternoon. Several hi- res short term models are suggesting this scenario currently, but we'll have to wait and see what kind of airmass will be available after morning convection churns things up. Still enough evidence to maintain at least a slight chance for convection southeast of Interstate 80 later this afternoon into the evening. Beyond that, high pressure will settle into the region for Saturday, bringing a relatively dry and mild day with mostly sunny skies and light northwest winds. Another mid level trough is forecast to enter the Plains Saturday night then swing east of our area early Sunday. Induced warm/moist advection over retreating surface high pressure could trigger an isolated elevated thunderstorm after midnight Saturday night before trough exits to the east. Thus will maintain our small chances then. Otherwise southerly low level flow will return Sunday allowing temperatures to bump back up into the lower 80s most areas. .LONG TERM...(Sunday night through Thursday) Issued at 328 AM CDT FRI SEP 16 2016 Mainly zonal mid level flow regime will be in place for the start of the work week before trough begins to settle into the Pacific Northwest, causing southwest flow across the Plains Wednesday and Thursday. ECMWF and GFS are in general agreement with this pattern evolution, but differ on more minor waves entering our area and thus precipitation potential. Nonetheless, both suggest prolonged period of moisture return ahead of any mid level perturbations, and thus at least a chance for convection with each wave. The first chance will come Wednesday and continue off-and-on through Thursday. Perhaps the best chance will come Wednesday night when GFS shows a surface front moving into Nebraska and Iowa. Otherwise will see temperatures averaging the 80s for highs until we are behind that front on Thursday. && .AVIATION...(12Z TAFS for KOFK...KLNK and KOMA.) Issued at 604 AM CDT FRI SEP 16 2016 VFR conditions are expected through the TAF cycle. IFR ceilings are sneaking close to KOMA/KLNK this morning, but am leaning toward the stratus staying out of the TAF sites. If they do impact the sites, it should be short-lived. Otherwise, clearing skies are expected, with ceilings transitioning to 10-15kft to 25kft to clear. Winds will be light and variable early in the period, perhaps leaning toward light west-northwesterly by tonight into Saturday morning. && .OAX Watches/Warnings/Advisories... NE...None. IA...None. && SHORT TERM...Dergan LONG TERM...Dergan AVIATION...Mayes
Hazardous weather outlook, Sep 16, 7:43 AM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 743 AM CDT FRI SEP 16 2016 IAZ043-055-NEZ031>034-042>045-170245- MONONA-HARRISON-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE- WASHINGTON- 743 AM CDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT RESIDUAL FLOODING OF STREAMS AND LOW-LYING AREAS WILL CONTINUE THIS MORNING DUE TO OVERNIGHT HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY AS A COLD FRONT SETTLES INTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. NEZ088>093-170245- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 743 AM CDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THERE IS A SMALL CHANCE FOR ISOLATED THUNDERSTORMS IN FAR SOUTHEAST NEBRASKA AND FAR SOUTHWEST IOWA THIS AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY AS A COLD FRONT SETTLES INTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. IAZ056-069-079-080-090-091-NEZ011-012-015>018-030-050>053-065>068- 078-170245- SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-KNOX-CEDAR- THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-BUTLER-SAUNDERS-DOUGLAS- SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- 743 AM CDT FRI SEP 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY AS A COLD FRONT SETTLES INTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MAYES
In the hours before
Local storm report, Sep 16, 5:14 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
514 AM CDT FRI SEP 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 AM HEAVY RAIN HOWELLS 41.72N 97.00W
09/16/2016 M4.40 INCH COLFAX NE CO-OP OBSERVER
RAINFALL TOTAL YESTERDAY EVENING THROUGH OVERNIGHT.
&&
BMAYESLocal storm report, Sep 16, 6:27 AM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
627 AM CDT FRI SEP 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 2 WNW WEST POINT 41.85N 96.75W
09/16/2016 M5.02 INCH CUMING NE MESONET
NEBRASKA MESONET AT WEST POINT. RAINFALL TOTAL FOR
CALENDAR DAY SEPT 15.
&&
BMAYESLocal storm report, Sep 16, 6:58 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
658 AM CDT FRI SEP 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 AM HEAVY RAIN TEKAMAH 41.78N 96.22W
09/16/2016 M6.05 INCH BURT NE CO-OP OBSERVER
24-HOUR TOTAL
&&
BMAYESThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 7:16 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona, Shelby | 44 min |
| Sep 15, 7:47 PM CDT | Flash Flood Warning | OAX | Monona | 5 hr |
| Sep 15, 8:00 PM CDT | Special Weather Statement | OAX | Harrison | 30 min |
| Sep 15, 8:44 PM CDT | Flash Flood Warning | OAX | Harrison, Monona, Shelby | 5 hr |
| Sep 15, 8:49 PM CDT | Special Weather Statement | OAX | Harrison, Shelby | 41 min |
| Sep 15, 10:09 PM CDT | Flash Flood Warning | OAX | Monona | 6 hr |
| Sep 15, 10:52 PM CDT | Flash Flood Warning | OAX | Harrison, Monona | 6 hr |
| Sep 16, 12:20 AM CDT | Flash Flood Warning | OAX | Harrison | 4 hr |
| Sep 16, 12:51 AM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills | 24 min |
| Sep 16, 1:15 AM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page | 30 min |
| Sep 16, 1:25 AM CDT | Flash Flood Warning | OAX | Harrison, Pottawattamie | 3 hr |
| Sep 16, 1:40 AM CDT | Flash Flood Warning | OAX | Harrison, Monona, Pottawattamie, Shelby | 3 hr |
| Sep 16, 1:44 AM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page | 31 min |
| Sep 16, 2:12 AM CDT | Special Weather Statement | OAX | Montgomery, Page | 48 min |
| Sep 16, 6:52 AM CDT | Areal Flood Advisory | OAX | Harrison, Monona | 6 hr |
| Sep 16, 8:45 AM CDT | River Flood Warning | OAX | Fremont | 34 hr |
| Sep 16, 8:45 AM CDT | River Flood Warning | OAX | Montgomery | 52 hr |
| Sep 16, 9:48 AM CDT | River Flood Warning | OAX | Mills | 4 days |
| Sep 16, 9:48 AM CDT | River Flood Warning | OAX | Fremont | 4 days |
Nearby
River Flood Warnings in Iowa, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.